Childhood Diseases

Posted by: E. | 2011-03-10


Re: Constipation due to potty training

Hi dr
I''ve written before about my 3.5 year old son. He is terribly constipated due to potty training &  you recommended that I give him 5ml Duphalac twice a day. He''s been on it for almost 10 days now with no improvement. His stools are still rock hard &  he only goes about every third day. He is on a healthy, fibre rich diet. I also give him prune juice &  have tried glycerine suppositories. What else can I give him to soften his stools? I''m sure if the stools are softer, the potty training will come naturally.
Thanks so much for all your advice.

Expert's Reply



If Duphalac does not help then no other stool softener will help Try using a glycerine suppository once daily for 2 days. If he does not pass stools more regularly after this he will need to be seen by a paediatrician.Continue with his good diet and let him drink lots of water.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.